Alert archive / Arkansas / Tornado Warnings in 2019

Tornado Warning 108, NWS Tulsa, OK

October 10, 2019Franklin County, Madison County, Arkansas

NWS Tulsa, OK issued this tornado warning at Oct 10, 2019, 6:28 PM CDT for Franklin County, Madison County, Arkansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 10, 2019, 6:28 PM CDT (23:28 UTC)
Expired
Oct 10, 2019, 6:49 PM CDT
In force
21 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Franklin County, AR, Madison County, AR

The radar

The Western Arkansas radar (KSRX), 71 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 10, 12:51 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 439 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
439 m²/s²
0-3 km storm-relative helicity
499 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

219 
WFUS54 KTSA 102328
TORTSA
ARC047-087-110015-
/O.NEW.KTSA.TO.W.0108.191010T2328Z-191011T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
628 PM CDT Thu Oct 10 2019

The National Weather Service in Tulsa has issued a

* Tornado Warning for...
  Southwestern Madison County in northwestern Arkansas...
  Northeastern Franklin County in west central Arkansas...

* Until 715 PM CDT.
    
* At 627 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 5 miles southwest of Saint Paul, moving east at 20 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations in or near the path include...
  St. Paul...                       Saint Paul...
  Pettigrew...                      Dutton...
  Patrick...                        Combs...
  Delaney...                        Brashears...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3577 9370 3570 9370 3569 9391 3573 9392
      3573 9391 3574 9391 3574 9389 3576 9389
      3576 9393 3583 9395 3585 9395 3591 9367
      3577 9363
TIME...MOT...LOC 2327Z 260DEG 15KT 3577 9386 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
2 follow-up statements
217 
WWUS54 KTSA 102335
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
635 PM CDT Thu Oct 10 2019

ARC047-102344-
/O.CAN.KTSA.TO.W.0108.000000T0000Z-191011T0015Z/
Franklin AR-
635 PM CDT Thu Oct 10 2019

...THE TORNADO WARNING FOR NORTHEASTERN FRANKLIN COUNTY IS
CANCELLED...
    
The thunderstorm which prompted the warning has moved out of the 
warned area therefore the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern and west central Arkansas.

LAT...LON 3577 9363 3577 9389 3580 9390 3584 9389
      3591 9367
TIME...MOT...LOC 2334Z 256DEG 15KT 3580 9383 

$$

ARC087-110015-
/O.CON.KTSA.TO.W.0108.000000T0000Z-191011T0015Z/
Madison AR-
635 PM CDT Thu Oct 10 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
SOUTHWESTERN MADISON COUNTY...
    
At 634 PM CDT, a severe thunderstorm capable of producing a tornado
was located 3 miles southwest of Saint Paul, moving east at 15 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in or near the path include...
St. Paul...                       Saint Paul...
Pettigrew...                      Dutton...
Combs...                          Brashears...
Patrick...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3577 9363 3577 9389 3580 9390 3584 9389
      3591 9367
TIME...MOT...LOC 2334Z 256DEG 15KT 3580 9383 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
214 
WWUS54 KTSA 102349
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
649 PM CDT Thu Oct 10 2019

ARC087-102359-
/O.CAN.KTSA.TO.W.0108.000000T0000Z-191011T0015Z/
Madison AR-
649 PM CDT Thu Oct 10 2019

...THE TORNADO WARNING FOR SOUTHWESTERN MADISON COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern and west central Arkansas.

LAT...LON 3577 9363 3577 9389 3580 9390 3584 9389
      3591 9367
TIME...MOT...LOC 2348Z 260DEG 15KT 3581 9375 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Oct 10, 3:25 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Oct 10, 3:25 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
325 PM CDT Thu Oct 10 2019

.DISCUSSION...

The main forecast concerns are mainly in the first 48 hours of the
forecast. Severe weather and heavy rain/flooding potential thru
tonight and frost/freeze potential Friday night into Saturday are
the main items of mention.

A strong cold front, in association with a large and powerful
upper level storm system moving east across the country, is moving
across eastern Oklahoma this afternoon. The front has cleared
Tulsa, and the severe tstorm watch in effect for Tulsa will be
dropped soon. Strong to severe storms will remain possible along
and especially ahead of the front thru evening with an unstable
and sheared airmass in place. Tornado potential will be limited by
weakening low level shear thru the afternoon. Damaging winds and
large hail are the main threats. An increase in post-frontal
showers and storms is expected overnight as isentropic lift
increases behind the front across eastern OK/western AR. Based on
the latest QPF forecast, which takes into account the potential
for multiple rounds of heavy rain producing storms across SE OK
into NW AR, a flash flood watch was issued thru tonight. Rain
chances will taper off fairly quickly from west to east after 12Z
Friday.

Much colder temps will filter into the region behind the front
tonight. Combine this with the winds, and you get wind chills in
the 30s and even some upper 20s by tomorrow morning. Skies will
clear by Friday night and winds will get light with surface high
pressure nearby. This will allow temps to crater and several areas
will get near or below freezing by Saturday morning. As a result,
a freeze watch has been issued for NE OK, a portion of SE OK, and
far NW AR.

The forecast is largely quiet past the potential freeze Saturday
morning. A band of warm advection generated showers and storms
will spread across the Arklatex Saturday night into Sunday but
this activity should stay south. There will be a chance of storms
again early next week ahead of another front. The best chances
will be in the east/southeast.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   40  53  34  65 /  70  10   0   0
FSM   46  56  36  65 / 100  70   0   0
MLC   41  55  32  65 /  90  40   0   0
BVO   39  52  28  64 /  50  10   0   0
FYV   40  49  29  60 / 100  70   0   0
BYV   41  51  32  63 / 100  70   0   0
MKO   41  53  33  64 /  90  40   0   0
MIO   39  50  32  61 /  80  30   0   0
F10   40  54  33  65 /  80  20   0   0
HHW   45  57  35  65 / 100  70   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Watch from late Friday night through Saturday morning for
     OKZ054>071-073.

     Flash Flood Watch through Friday morning for OKZ049-053-058-062-
     063-065>076.

AR...Freeze Watch from late Friday night through Saturday morning for
     ARZ001-002-010-011.

     Flash Flood Watch through Friday morning for ARZ001-002-010-011-
     019-020-029.

&&

LONG TERM....30
Hazardous weather outlook, Oct 10, 4:55 PM CDT, 1 hour 33 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 PM CDT Thu Oct 10 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 PM CDT Thu Oct 10 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Southeast of a line from Jay Oklahoma to McAlester Oklahoma
	ONSET...Ongoing...ending by late evening.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Southeast of a line from Jay Oklahoma to McAlester Oklahoma.
	ONSET...Ongoing...ending by late evening.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Southeast Oklahoma and western Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Widespread storms are ongoing late this afternoon from far northeast
Oklahoma southward into southeast Oklahoma.  These storms are along
and in advance of strong cold front which will continue to surge
eastward during the evening hours. Scattered severe storms are ongoing
across the region with locally large hail and damaging winds the primary
concern.  Low level winds also remain sufficiently sheared to support
a limited risk of tornadoes. The risk of severe weather will end from west
to east associated with the passing cold front.  Additionally, areas
of heavy rainfall have already fallen this afternoon for isolate locations.
The potential for flash flooding will remain into the overnight hours
as additional storms redevelop from southeast Oklahoma into western
Arkansas after the cold front has passed.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...High Wind Potential.
SATURDAY and SUNDAY...No Hazards.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
Gusty northerly winds and sharply cooler temperatures will prevail on
Friday. The next chance of thunderstorms arrives early next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Oct 10, 5:12 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
512 PM CDT Thu Oct 10 2019

OKZ070-072-074-102245-
Haskell OK-Muskogee OK-Sequoyah OK-
512 PM CDT Thu Oct 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HASKELL...SOUTHWESTERN
SEQUOYAH AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 545 PM CDT...

At 512 PM CDT, strong thunderstorms were located along a line
extending from 3 miles southeast of Gore to 4 miles north of Kinta.
Movement was east at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Sallisaw...                       Stigler...
Vian...                           Gore...
Keota...                          Whitefield...
Tamaha...                         Briartown...
Kanima...                         Mc Key...

This includes Interstate 40 in Oklahoma between mile markers 286 and
303.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern and east central Oklahoma.

LAT...LON 3520 9489 3520 9493 3517 9493 3516 9541
      3555 9509 3556 9482
TIME...MOT...LOC 2212Z 248DEG 34KT 3550 9506 3519 9523
Special weather statement, Oct 10, 5:38 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
538 PM CDT Thu Oct 10 2019

OKZ072-074-076-102315-
Haskell OK-Sequoyah OK-Le Flore OK-
538 PM CDT Thu Oct 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HASKELL...CENTRAL
SEQUOYAH AND NORTHWESTERN LE FLORE COUNTIES UNTIL 615 PM CDT...

At 537 PM CDT, strong thunderstorms were located along a line
extending from 2 miles west of Brushy Lake State Park to 5 miles
northeast of Keota to 4 miles northeast of Lequire. Movement was east
at 25 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Sallisaw...                       Keota...
Mccurtain...                      Bokoshe...
Gans...                           Mc Curtain...
Brushy Lake State Park...         Brushy...
Cowlington...                     Kanima...
Mc Key...                         Milton...

This includes Interstate 40 in Oklahoma between mile markers 298 and
316.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern and east central Oklahoma.

LAT...LON 3557 9463 3531 9464 3510 9483 3512 9514
      3534 9498 3554 9493
TIME...MOT...LOC 2237Z 273DEG 23KT 3554 9486 3533 9487 3514 9505
Special weather statement, Oct 10, 6:00 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
600 PM CDT Thu Oct 10 2019

ARZ010-011-019-020-102330-
Madison AR-Washington AR-Franklin AR-Crawford AR-
600 PM CDT Thu Oct 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
NORTHWESTERN FRANKLIN...NORTHEASTERN CRAWFORD AND SOUTHEASTERN
WASHINGTON COUNTIES UNTIL 630 PM CDT...

At 600 PM CDT, a strong thunderstorm was located 7 miles north of
Fern, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
St. Paul...                       Saint Paul...
Crosses...                        Patrick...
Bidville...                       Combs...
Locke...                          Mount Gayler...
Delaney...                        Brashears...

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern and west central Arkansas.

LAT...LON 3563 9409 3578 9413 3595 9383 3579 9370
TIME...MOT...LOC 2300Z 235DEG 27KT 3575 9400
Special weather statement, Oct 10, 6:02 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
602 PM CDT Thu Oct 10 2019

ARZ019-029-OKZ072-076-102345-
Sebastian AR-Crawford AR-Sequoyah OK-Le Flore OK-
602 PM CDT Thu Oct 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD...
NORTHWESTERN SEBASTIAN...SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE
FLORE COUNTIES UNTIL 645 PM CDT...

At 602 PM CDT, strong thunderstorms were located along a line
extending from 5 miles north of Muldrow to 4 miles north of Spiro to
3 miles west of Panama. Movement was east at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Cedarville...                     Pocola...
Muldrow...                        Roland...
Spiro...                          Arkoma...
Panama...                         Hackett...
Bonanza...                        Bokoshe...
Gans...                           Cameron...
Moffett...                        Fort Smith Regional Airport...
Figure Five...                    Shady Point...
Rock Island...                    Cowlington...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 5.
 Interstate 40 in Oklahoma between mile markers 311 and 328.
 Interstate 540 between mile markers 3 and 14.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern and west central Arkansas...and southeastern and east
central Oklahoma.

LAT...LON 3557 9433 3530 9434 3511 9445 3511 9485
      3530 9474 3555 9471
TIME...MOT...LOC 2302Z 271DEG 29KT 3548 9464 3530 9464 3518 9473
Local storm report, Oct 10, 6:12 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
612 PM CDT THU OCT 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     FLASH FLOOD      STIGLER                 35.25N 95.12W
10/10/2019                   HASKELL            OK   TRAINED SPOTTER

            HIGHWAY 9 ON THE EAST SIDE OF STIGLER COVER WITH 8 TO 10
            INCHE OF WATER. SOCIAL MEDIA REPORT.

&&

RJS
Local storm report, Oct 10, 6:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
623 PM CDT THU OCT 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             2 NE YANUSH             34.73N 95.29W
10/10/2019  E1.00 INCH       LATIMER            OK   EMERGENCY MNGR

            REPORTS OF QUARTER SIZE HAIL IN BUFFALO VALLEY

&&

RJS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 8:57 AM CDTSpecial Weather StatementTSASebastian33 min
Oct 10, 1:21 PM CDTFlash Flood WatchTSABenton, Carroll, Madison, Washington15 hr
Oct 10, 2:48 PM CDTFreeze WatchTSABenton, Carroll, Madison, Washington22 hr
Oct 10, 3:34 PM CDTSpecial Weather StatementTSACrawford41 min
Oct 10, 4:17 PM CDTSevere Thunderstorm WarningTSACrawford, Washington43 min
Oct 10, 4:26 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian37 min
Oct 10, 4:54 PM CDTSpecial Weather StatementTSAMadison36 min
Oct 10, 5:53 PM CDTAreal Flood AdvisoryTSABenton, Washington3 hr
Oct 10, 6:00 PM CDTSpecial Weather StatementTSAMadison30 min
Oct 10, 6:37 PM CDTSpecial Weather StatementTSACrawford, Sebastian38 min

Nearby

Tornado Warnings in Arkansas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.